A. there are 2 possibilities - the first - seizure can be one of the rare symptoms of lyme disease. The second - it could be a side effect of the Doxycicline if your dog is positive to the gene MDR-1 (Doxy is pumped out by the brain, MDR-1 positive dogs, which are usually collies, have problem metabolizing these drugs and side effect can happen, although no such side effect have been documented with Doxy).
I would advise testing your dog for the MDR-1 gene so you can know in the future not to give him certain medications such as Ivermectin for example.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.